A 33-year-old male asked:
Disclaimer

i have been to ent for a retracted ear drum. been happening on and off since april 2014. had a hearing test that was normal. tried loratadine, sudafed, flonase, and allegra. now loud noises hurt as well as breathing in deep. when he scoped my nasal passag

3 doctor answers
Dr. M. Hytham Beck
43 years experience General Surgery
The question is: you are under the care of specialist ENT so you have the best advice and after reading your statement i did not see a question ask your ENT
Answered on Mar 14, 2015
Dr. David Lemme
35 years experience Family Medicine
Avoid antihistamines: Limited info from your comment... but drying the mucosa with antihistamines can thicken secretions and block the eustachian tube. This makes it more difficult to clear your ears. Consider irrigating your nasal passages with warm saline rinse and performing ear clearing maneuvers such as found at http://www.digplanet.com/wiki/Ear_clearing Thick fluid in the middle ear may need a simple operation
Answered on Oct 23, 2017
1
1 thank
Dr. Amrita Dosanjh
36 years experience Pediatrics and Pediatric Pulmonology
Mgt: For your hearing change, a hearing test may provide more information. If you are having pain while breathing in, there could be an association with allergic asthma, pleural inflammation or an infection. A virtual appt is available online: healthtap,com/DosanjhMD code: NCYHPZ
Answered on May 22, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 47-year-old male asked:
Dr. Diane Minich
37 years experience Family Medicine
See your doctor: There are a couple of other medications he can try. If these do not work you may need to see an allergist for allergy testing.
1
1 thank
A 33-year-old female asked:
Dr. Carla Enriquez
50 years experience Pediatrics
Avoidance : If you know your allergens, avoidance is the best treatment. If your use of standard antihistamines isn't helping, your doctor has many other treatme ... Read More
1
1 thank
A 33-year-old female asked:
Dr. Bernstein Joel
60 years experience ENT and Head and Neck Surgery
Yes: Nasal allergy can cause a stuffy nose and ache in your ears. But, claritin, Niacin and Flonase will probably not affect your tinnitus.
A female asked:
Dr. Bruce Jacobs
Specializes in Family Medicine
It is safe to take: sudafed,but not zyrtec and allegra (fexofenadine) together-only 1 or the other. I would try zyrtec, it is stronger than allegra (fexofenadine). No dec ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month